African Diaspora Journal of Mathematics

Sasakian Manifolds with Perfect Fundamental Groups

C. P. Boyer and C. W. Tønnesen-Friedman

Full-text: Open access

Abstract

Using the Sasakian join construction with homology 3-spheres, we give a countably infinite number of examples of Sasakian manifolds with perfect fundamental group in all odd dimensions $\geq 3$. These have extremal Sasaki metrics with constant scalar curvature. Moreover, we present further examples of both Sasaki-Einstein and Sasaki$\eta$Einstein metrics.

Article information

Source
Afr. Diaspora J. Math. (N.S.), Volume 14, Number 2 (2012), 98-117.

Dates
First available in Project Euclid: 31 July 2013

Permanent link to this document
https://projecteuclid.org/euclid.adjm/1375293540

Mathematical Reviews number (MathSciNet)
MR3093238

Zentralblatt MATH identifier
1285.53034

Subjects
Primary: 53D42: Symplectic field theory; contact homology 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.)

Keywords
Extremal Sasaki metrics $\eta$-Einstein metrics orbifolds complete intersections homology spheres

Citation

Boyer, C. P.; Tønnesen-Friedman, C. W. Sasakian Manifolds with Perfect Fundamental Groups. Afr. Diaspora J. Math. (N.S.) 14 (2012), no. 2, 98--117. https://projecteuclid.org/euclid.adjm/1375293540


Export citation

References

  • A. Banyaga, The structure of classical diffeomorphism groups, Mathematics and its Applications, vol. 400, Kluwer Academic Publishers Group, Dordrecht, 1997.
  • F. A. Belgun, Normal CR structures on compact 3-manifolds, Math. Z. 238 (2001), no. 3, 441–460.
  • C. P. Boyer and K. Galicki, On Sasakian-Einstein geometry, Internat. J. Math. 11 (2000), no. 7, 873–909.
  • Charles P. Boyer and Krzysztof Galicki, Sasakian geometry, Oxford Mathematical Monographs, Oxford University Press, Oxford, 2008.
  • C. P. Boyer, K. Galicki, and J. Kollár, Einstein metrics on spheres, Ann. of Math. (2) 162 (2005), no. 1, 557–580.
  • C. P. Boyer, K. Galicki, and P. Matzeu, On eta-Einstein Sasakian geometry, Comm. Math. Phys. 262 (2006), no. 1, 177–208.
  • Charles P. Boyer, Krzysztof Galicki, and Liviu Ornea, Constructions in Sasakian geometry, Math. Z. 257 (2007), no. 4, 907–924.
  • Charles P. Boyer, Krzysztof Galicki, and Santiago R. Simanca, Canonical Sasakian metrics, Commun. Math. Phys. 279 (2008), no. 3, 705–733.
  • David E. Blair, Riemannian geometry of contact and symplectic manifolds, second ed., Progress in Mathematics, vol. 203, Birkhäuser Boston Inc., Boston, MA, 2010.
  • C. P. Boyer and M. Nakamaye, On Sasaki-Einstein manifolds in dimension five, Geom. Dedicata 144 (2010), 141–156.
  • Charles P. Boyer, Maximal tori in contactomorphism groups, preprint; arXiv:math.SG/1003.1903 (2010).
  • ––––, Extremal Sasakian metrics on $S^3$-bundles over $S^2$, Math. Res. Lett. 18 (2011), no. 1, 181–189.
  • Charles P. Boyer and Justin Pati, On the equivalence problem for toric contact structures on ${S}^3$-bundles over ${S}^2$, math SG1204.2209 (2012).
  • Charles P. Boyer and Christina W. Tønnesen-Friedman, Extremal Sasakian geometry on ${T}^2\times{ S}^3$ and cyclic quotients, preprint; arXiv:math.DG/1108.2005 (2011).
  • ––––, Extremal Sasakian geometry on ${ S}^3$-bundles over Riemann surfaces, to appear (2012).
  • Xiaoyang Chen, On the fundamental groups of compact Sasakian manifolds, arXiv:1110.2668 math.GT (2011).
  • Y. Eliashberg, A. Givental, and H. Hofer, Introduction to symplectic field theory, Geom. Funct. Anal. (2000), no. Special Volume, Part II, 560–673, GAFA 2000 (Tel Aviv, 1999).
  • Ralph R. Gomez, Lorentzian Sasaki-Einstein metrics on connected sums of $S^2\times S^3$, Geom. Dedicata 150 (2011), 249–255.
  • A. Haefliger, Groupoï des d'holonomie et classifiants, Astérisque (1984), no. 116, 70–97, Transversal structure of foliations (Toulouse, 1982).
  • J. Kollár, Einstein metrics on five-dimensional Seifert bundles, J. Geom. Anal. 15 (2005), no. 3, 445–476.
  • J. Kollár, Einstein metrics on connected sums of $S^2\times S^3$, J. Differential Geom. 77 (2007), no. 2, 259–272.
  • E. J. N. Looijenga, Isolated singular points on complete intersections, London Mathematical Society Lecture Note Series, vol. 77, Cambridge University Press, Cambridge, 1984.
  • Kyung Bai Lee and Frank Raymond, Seifert fiberings, Mathematical Surveys and Monographs, vol. 166, American Mathematical Society, Providence, RI, 2010.
  • J. Milnor, On the $3$-dimensional Brieskorn manifolds $M(p,q,r)$, Knots, groups, and 3-manifolds (Papers dedicated to the memory of R. H. Fox), Princeton Univ. Press, Princeton, N. J., 1975, pp. 175–225. Ann. of Math. Studies, No. 84.
  • Walter D. Neumann, Brieskorn complete intersections and automorphic forms, Invent. Math. 42 (1977), 285–293.
  • Walter D. Neumann and Frank Raymond, Seifert manifolds, plumbing, $\mu $-invariant and orientation reversing maps, Algebraic and geometric topology (Proc. Sympos., Univ. California, Santa Barbara, Calif., 1977), Lecture Notes in Math., vol. 664, Springer, Berlin, 1978, pp. 163–196.
  • R. C. Randell, The homology of generalized Brieskorn manifolds, Topology 14 (1975), no. 4, 347–355.
  • P. Rukimbira, Chern-Hamilton's conjecture and $K$-contactness, Houston J. Math. 21 (1995), no. 4, 709–718.
  • Frank Raymond and Alphonse T. Vasquez, $3$-manifolds whose universal coverings are Lie groups, Topology Appl. 12 (1981), no. 2, 161–179.
  • N. Saveliev, Invariants for homology $3$-spheres, Encyclopaedia of Mathematical Sciences, vol. 140, Springer-Verlag, Berlin, 2002, Low-Dimensional Topology, 1.
  • H. Seifert, Topologie Dreidimensionaler Gefaserter Räume, Acta Math. 60 (1933), no. 1, 147–238.
  • Herbert Seifert and William Threlfall, Seifert and Threlfall: a textbook of topology, Pure and Applied Mathematics, vol. 89, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York, 1980, Translated from the German edition of 1934 by Michael A. Goldman, With a preface by Joan S. Birman, With “Topology of $3$-dimensional fibered spaces” by Seifert, Translated from the German by Wolfgang Heil.
  • Joseph A. Wolf, Spaces of constant curvature, McGraw-Hill Book Co., New York, 1967.
  • M. Y. Wang and W. Ziller, Einstein metrics on principal torus bundles, J. Differential Geom. 31 (1990), no. 1, 215–248.
  • Bruno Zimmermann, On finite groups acting on spheres and finite subgroups of orthogonal groups, arXiv:1108.2602v1 math.GT (2011).